MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG; SURGICAL MESH
Catalog Number 0112980
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Inflammation (1932); Pain (1994)
Date of Event 05/21/2007
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the additional information received, no conclusions can be made.Per medical records review, about 11 months post implant of perfix plug, patient was diagnosed with adhesions, inflammation and pain thereby underwent repair with mesh removal.The instructions-for-use supplied with the device lists adhesions and inflammation as possible complications.This emdr represents perfix plug (device #2).An additional supplemental emdr was submitted to represent kugel patch (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per additional information provided: (b)(6) 2006 - patient was diagnosed with reducible left inguinal hernia thereby underwent open repair with implant of kugel patch (device #1) and perfix plug(device #2).Per operative notes, ¿there was a large direct defect encompassing the entire floor of the inguinal canal.A kugel patch (device #1) was placed in the preperitoneal space, and the repair was reinforced with a keyhole mesh (perfix plug ¿ device #2) laid across transversalis fascia.The mesh was secured laterally to the shelving edge of the inguinal ligament and medially to the conjoined tendon.¿ (b)(6) 2007 - patient was diagnosed with chronic left inguinal pain thereby underwent open repair with removal of mesh (device #1 & #2).Per operative notes, ¿ the previously placed mesh (device #1, #2) was densely adherent to the preperitoneal tissues and had mediated a dense inflammatory reaction along the entire length of the inguinal floor.This was dissected free and separated the mesh off the underlying fatty tissue.The mesh was removed completely from the peritoneal space.¿ attorney alleges that the patient had adhesions, pain, nerve damage and hernia recurrence.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key20723720
Report Number1213643-2024-094820
Device Sequence Number6583567
Product Code FTL
UDI-Device Identifier00801741016684
UDI-Public(01)00801741016684(10)43HPD215
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2007
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112980
Device Lot Number43HPD215
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2024
Initial Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexMale